Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 74, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 19, 2020, 8:07 AM CDT for Cole County, Missouri. It took effect at Mar 19, 2020, 10:05 PM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 8:07 AM CDT (13:07 UTC)
- In effect from
- Mar 19, 2020, 10:05 PM CDT
- Expired
- Mar 21, 2020, 3:26 AM CDT
- In force
- 29 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 20.80 ft at Mar 20, 2020, 1:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
363
WGUS43 KLSX 191307
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
807 AM CDT Thu Mar 19 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-201907-
/O.NEW.KLSX.FL.W.0074.200320T0333Z-200322T0614Z/
/JCMM7.1.ER.200320T0333Z.200320T1200Z.200321T0014Z.NO/
807 AM CDT Thu Mar 19 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* from this evening to late Saturday night.
* At 7:30 AM Thursday the stage was 5.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and
crest near 21.7 feet by tomorrow morning. The river is forecast to
fall below flood stage by tomorrow evening.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Moreau River
Jefferson City 17.0 5.78 21.7 8.8 6.4 5.0 4.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$5 follow-up statements
137
WGUS83 KLSX 200155
FLSLSX
Flood Statement
National Weather Service St Louis MO
855 PM CDT Thu Mar 19 2020
...The flood warning continues for the following rivers in
Missouri...
Maries River near Westphalia
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-210154-
/O.EXT.KLSX.FL.W.0083.000000T0000Z-200321T1413Z/
/WPHM7.1.ER.200319T2227Z.200320T0131Z.200320T0813Z.NO/
855 PM CDT Thu Mar 19 2020
The Flood Warning continues for
the Maries River near Westphalia
* until Saturday morning.
* At 8:31 PM Thursday the stage was 11.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage
Friday morning.
* Impact: At 9.0 feet...County Road 610 begins flooding near the
Indian Creek bridge near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Maries River
Westphalia 10.0 11.59 8.3 5.3 4.4 4.0 3.6
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
MOC051-210154-
/O.EXT.KLSX.FL.W.0074.200320T0305Z-200322T0520Z/
/JCMM7.1.ER.200320T0305Z.200320T1200Z.200320T2320Z.NO/
855 PM CDT Thu Mar 19 2020
The Flood Warning continues for
the Moreau River near Jefferson City
* until late Saturday night.
* At 8:30 PM Thursday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this evening and
crest near 19.7 feet Friday morning. The river is forecast to
fall below flood stage Friday evening.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Moreau River
Jefferson City 17.0 16.45 19.7 10.0 6.4 4.9 4.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$909
WGUS83 KLSX 201005
FLSLSX
Flood Statement
National Weather Service St Louis MO
505 AM CDT Fri Mar 20 2020
...The flood warning continues for the following river in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-211004-
/O.EXT.KLSX.FL.W.0074.000000T0000Z-200322T0721Z/
/JCMM7.1.ER.200320T0215Z.200320T1200Z.200321T0121Z.NO/
505 AM CDT Fri Mar 20 2020
The Flood Warning continues for
the Moreau River near Jefferson City
* until late Saturday night.
* At 4:30 AM Friday the stage was 19.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.2 feet this morning, then
fall below flood stage this evening.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Moreau River
Jefferson City 17.0 19.90 20.2 10.2 6.3 4.9 4.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$692
WGUS83 KLSX 201329
FLSLSX
Flood Statement
National Weather Service St Louis MO
829 AM CDT Fri Mar 20 2020
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-211928-
/O.EXT.KLSX.FL.W.0074.000000T0000Z-200322T0730Z/
/JCMM7.1.ER.200320T0215Z.200320T1230Z.200321T0130Z.NO/
829 AM CDT Fri Mar 20 2020
The Flood Warning continues for
the Moreau River near Jefferson City
* until late Saturday night.
* At 7:30 AM Friday the stage was 20.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this evening.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Moreau River
Jefferson City 17.0 20.42 10.3 6.4 4.9 4.2 3.8
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$128
WGUS83 KLSX 210143
FLSLSX
Flood Statement
National Weather Service St Louis MO
843 PM CDT Fri Mar 20 2020
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-220142-
/O.EXT.KLSX.FL.W.0074.000000T0000Z-200322T0646Z/
/JCMM7.1.ER.200320T0215Z.200320T1800Z.200321T0046Z.NO/
843 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Moreau River near Jefferson City
* until late Saturday night.
* At 7:30 PM Friday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Moreau River
Jefferson City 17.0 17.17 10.3 6.4 4.9 4.2 3.8
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$284
WGUS83 KLSX 210826
FLSLSX
Flood Statement
National Weather Service St Louis MO
326 AM CDT Sat Mar 21 2020
...The flood warning is cancelled for the following river in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-210856-
/O.CAN.KLSX.FL.W.0074.000000T0000Z-200322T0646Z/
/JCMM7.1.ER.200320T0215Z.200320T1800Z.200321T0037Z.NO/
326 AM CDT Sat Mar 21 2020
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 2:30 AM Saturday the stage was 9.0 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 7:37 PM Friday.
* The river will continue falling to 6.4 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Moreau River
Jefferson City 17.0 8.97 7.9 6.4 4.9 4.2 3.8
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:35 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 19, 6:35 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 AM CDT Thu Mar 19 2020
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 344 AM CDT Thu Mar 19 2020
Convection across southwestern MO will spread northeastward
through our area this morning ahead of a warm front which will
lift northeastward into our area. A strong southwesterly low level
jet will also bring strong low level temperature and moisture
advection to our area this morning. Upper level divergence will
also be increasing over the region early this morning ahead of an
approaching upper level trough. Heavy downpours can be expected
with widespread rain amounts of around one-half inch and isolated
areas up to near 1 inch this morning due to anomalously high
precipitable water values. There may also be pea size hail with a
few of the stronger elevated storms this morning. Most of the
convection should shift east-northeast of the forecast area by
early afternoon allowing the temperature to rise to highs about 15
to 20 degrees above normal with surface dew points rising into
the lower 60s for much of our area south of the warm front. Strong
gusty winds can be expected this afternoon due to a tightening
surface pressure gradient. Low-mid level wind shear will
strengthen this afternoon and this evening as an 80 kt mid level
wind max ahead of the approaching upper level trough moves
through MO. Severe storms are possible late this afternoon and
this evening ahead of an approaching dry line/cold front. While
there is a potential of severe storms across most of our area, it
appears that the best potential may be across southeast MO and
southwest IL this evening where the greatest instability will
exist with the highest surface based CAPE values. These storms may
be capable of producing damaging winds, isolated tornadoes, and
possibly also large hail. These storms should shift southeast of
our forecast area around 06Z Friday, although rain will still be
possible until about 12Z Friday as a strong cold front moves
southeastward through our forecast area late tonight into Friday
morning. Will issue a Flash Flood Watch for southeast MO and
southwest IL today and this evening due to the heavy rain amounts
from repeated rounds of storms on already saturated grounds from
yesterday mornings heavy rain. Much colder low temperatures can
be expected late tonight across northeast and central MO and west
central IL due to cold air advection behind the cold front. This
cooling trend will continue Friday and Friday night as a strong
1040 mb surface ridge over the northern Plains builds southeastward
into our area behind the cold front.
GKS
.LONG TERM... (Friday Night through Wednesday)
Issued at 344 AM CDT Thu Mar 19 2020
Colder conditions will continue into the weekend with lows Friday
night about 5 to 10 degrees below normal. There will be the
potential for light rain late Saturday night through Sunday evening
ahead of a southern stream shortwave and well north of a surface low
moving eastward through the Gulf Coast states. The best chance of
precipitation will be across central and southeast MO. A better
potential for more significant precipitation will occur late Monday
night through Tuesday evening as a northern stream upper level
trough and associated surface low move eastward through northern MO
with strong low-mid level warm air advection ahead of the low and
trailing cold front. Temperatures will be warm enough that the
precipitation type should be liquid rain with a warming trend
beginning on Monday.
GKS
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 556 AM CDT Thu Mar 19 2020
Showers and thunderstorms will move through all of the terminals
this morning, with IFR/LIFR conditions. This first area will move
out of the the terminals by afternoon with MVFR ceilings expected
early this afternoon and VFR by late this afternoon. Scattered
thunderstorms are expected to move back ito the area late this
afternoon and this evening. Any of these storms could have
potential to produce MVFR/possibly IFR ceilings/visiblities with
brief heavy rainfall and wind gusts over 35KTS. East winds at the
start of the period will turn out of the south this afternoon and
will with gusts to 15 to 25KTS.
SPECIFICS FOR KSTL:
Visiblities in fog will improve in the next hour as showers and
thunderstorms move into the terminal. These showers and
thunderstorms will continue at the terminal through 18Z with
IFR/LIFR conditions. Then ceilings will improve to VFR by late
this afternoon, but the threat for scattered thunderstorms are
expected to move back into the vicinity between 23-06Z. Any of
these storms could have potential to produce MVFR/possibly IFR
ceilings/visiblities with brief heavy rainfall and wind gusts over
35KTS. East winds at the start of the period will turn out of the
south this afternoon and with gusts to 15 to 25KTS. A cold front
will cause winds to turn out of the northwest on Friday morning.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for Crawford MO-Iron MO-
Jefferson MO-Madison MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Washington MO.
IL...Flash Flood Watch through late tonight for Bond IL-Clinton IL-
Fayette IL-Marion IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 19, 4:17 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 417 AM CDT Thu Mar 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 417 AM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected this morning. These storms may contain heavy rainfall and small hail. Scattered severe thunderstorms are likely this afternoon and evening, with the greatest probability across southeast Missouri and southwest Illinois. Large hail, damaging winds, and tornadoes are all possible with any severe storms. A Flash Flood Watch is in effect for today and this evening across southeast Missouri and southwest Illinois due to heavy rainfall amounts from several rounds of storms which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Spotters are encouraged to report any severe weather and rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:42 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 24 days |
| Mar 18, 9:01 PM CDT | River Flood Warning | LSX | Marion | 35 days |
| Mar 19, 3:43 AM CDT | Flash Flood Watch | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 21 hr |
| Mar 19, 6:53 AM CDT | River Flood Warning | LSX | Lewis | 28 hr |
| Mar 19, 10:28 AM CDT | River Flood Warning | LSX | Reynolds | 47 hr |
| Mar 19, 10:38 AM CDT | River Flood Warning | LSX | Cole, Osage | 71 hr |
| Mar 19, 10:43 AM CDT | River Flood Warning | LSX | Franklin, Warren | 6 days |
| Mar 19, 10:43 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 7 days |
| Mar 19, 11:06 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Mar 19, 11:17 AM CDT | River Flood Warning | LSX | Crawford, Washington | 48 hr |
| Mar 19, 11:52 AM CDT | River Flood Warning | LSX | Lewis | 70 hr |
| Mar 19, 4:18 PM CDT | River Flood Warning | LSX | Lincoln | 18 hr |
| Mar 19, 4:55 PM CDT | River Flood Warning | LSX | Osage | 10 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.